Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 44, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 26, 2017, 7:24 PM CDT for Love County, Marshall County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2017, 7:24 PM CDT (00:24 UTC)
- Expired
- Mar 26, 2017, 8:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Love County, OK, Marshall County, OK
The radar
The Norman radar (KTLX), 152 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 4:02 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 892 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1866 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 12.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 6:42 PM CDT, 42 minutes earlier.
Area forecast discussion, Mar 26, 6:42 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Norman OK
642 PM CDT Sun Mar 26 2017
.DISCUSSION...
&&
.AVIATION...
Severe thunderstorms are expected to move east away from OKC this
evening while other strong or severe thunderstorms move across the
OK-KS border area toward PNC later this evening. A cold front will
sweep northwest to southeast overnight shifting winds to
northwest. MVFR ceilings are expected to follow until around mid-
day Monday. VFR conditions and lighter winds will arrive Monday
afternoon.
&&
.PREV DISCUSSION... /issued 258 PM CDT Sun Mar 26 2017/
DISCUSSION...
Cirrostratus continues to stream overhead this afternoon ahead of
the mid to upper low currently centered over SW KS. A few elevated
storms developed within nose of low level moisture plume/WAA over
central OK around 1 PM and have moved east of I35 now. Both the
previously mentioned cloud cover and early moist convection will
have an impact on instability for late this afternoon through this
evening. However, despite cloud cover some CU can be seen through
thin cirrus from near Chickasha to Lawton where an instability
axis resides. This instability axis should slowly start to expand
north and eastward through the late afternoon hours as height
falls commence. The HRRR continues to indicate rapid development
will occur along/ahead of the dryline around 23Z across central
and south central OK. Very large hail and damaging wind gusts over
70 mph (especially east of I35 later this evening) will be
possible. In addition, ~850 mb flow will begin to veer this
evening increasing low level shear specifically along the I35
corridor. LCLs will also continue to lower as dewpoints climb
into the low 60s. Expect highest tornado potential to be some
time around 23-02Z this evening. The storms should quickly exit
our eastern zones before 06Z tonight.
A subtle cold front will accompany the mid to upper low late
tonight through tomorrow morning, with some dry air advection. It
will be a beautiful day tomorrow under the influence of a weak
surface ridge, although some stratus may try to liner over the NE.
The low level flow will then quickly return from the SE Tuesday as
the next upper low traverses the four corners region. A fairly
sharp dryline is expected by Tue afternoon from the NW panhandles
into western north TX. Stout WAA and accompanying stratus may
limit the severe potential Tue to a narrow axis over the SW. Later
through the evening Tue, widespread showers and thunderstorms are
expected with the approach of the closed low. This low will slowly
meander over the central and southern plains through Thu, which
could bust some of the drought. Some locations could receive over
3 inches of rainfall through late Thu. A brief break in rain
chances will occur on Friday before yet another, even deeper,
closed low passes over the southern plains.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 52 70 48 71 / 30 0 0 40
Hobart OK 50 71 49 67 / 10 0 0 60
Wichita Falls TX 51 75 52 74 / 0 0 0 50
Gage OK 44 71 47 60 / 30 0 0 70
Ponca City OK 50 67 45 69 / 60 10 0 20
Durant OK 59 75 51 75 / 50 0 0 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 8 PM CDT this evening for OKZ021-033-034-
036-037.
TX...Red Flag Warning until 8 PM CDT this evening for TXZ083>089.
&&
26/09/09Hazardous weather outlook, Mar 26, 7:24 PM CDT, 0 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 724 PM CDT Sun Mar 26 2017 OKZ004>048-050>052-TXZ083>090-280030- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 724 PM CDT Sun Mar 26 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...rest of Tonight... .Thunderstorms... There is a Moderate Risk of severe thunderstorms across parts of Oklahoma, surrounded by Slight and Enhanced Risk areas that cover additional parts of Oklahoma. Location... The Moderate Risk area is southeast of a line from Chandler to Pauls Valley to Ardmore Oklahoma. This includes Pauls Valley, Ardmore, Seminole, Ada, Atoka and Durant. To the west of the Moderate Risk area, there is a Slight and Enhanced Risk of severe weather across northern and portions of central Oklahoma, to the east of a line from Freedom to Kingfisher to Moore and Ringling Oklahoma. Timing... Through midnight. Impacts... Large hail up to tennis ball size is the main hazard. Damaging winds and tornadoes are also possible. Discussion... Thunderstorms will continue to develop and move across portions of northern, central, and south central Oklahoma this evening. Large hail will be the main concern but damaging winds and tornadoes are also possible. The highest potential for a tornado will be across portions of central and south central Oklahoma. Storms are expected to move out of the area around or just after midnight. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations through midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... There is a slight risk of severe thunderstorms again on Tuesday and Wednesday. There is also a chance of thunderstorms on Thursday and Saturday. .Heavy rain... Heavy rain is possible on Tuesday, and likely on Wednesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. removed excessive characters in first paragraph.
In the hours before
Special weather statement, Mar 26, 6:57 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 657 PM CDT SUN MAR 26 2017 OKZ026-270030- Lincoln OK- 657 PM CDT SUN MAR 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Lincoln County Until 730 PM CDT... AT 655 PM CDT, a strong thunderstorm was located 5 miles northwest of Prague, moving northeast at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3547 9682 3555 9688 3571 9662 3552 9663 TIME...MOT...LOC 2355Z 240DEG 36KT 3554 9675 ..speg.
Local storm report, Mar 26, 7:00 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL 2 W WILSON 34.16N 97.46W
03/26/2017 U1.75 INCH CARTER OK PUBLIC
.
&&
NWS NORMAN OK
IRIS SYSTEMSpecial weather statement, Mar 26, 7:05 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
705 PM CDT SUN MAR 26 2017
OKZ046-050-051-270030-
Love OK-Carter OK-Marshall OK-
705 PM CDT SUN MAR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR eastern Love...southeastern
Carter and southwestern Marshall Counties Until 730 PM CDT...
AT 703 PM CDT, a strong thunderstorm was located 4 miles south of
Burneyville, moving northeast at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
This includes Interstate 35 between mile markers 5 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3376 9719 3385 9717 3392 9721 3390 9725
3386 9726 3389 9731 3386 9733 3388 9733
3382 9739 3393 9741 3414 9696 3388 9676
3387 9683 3385 9686 3395 9691 3396 9698
3386 9701 3386 9708 3382 9705 3379 9710
TIME...MOT...LOC 0003Z 244DEG 39KT 3384 9729
WRLocal storm report, Mar 26, 7:06 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
706 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 1 E WILSON 34.16N 97.42W
03/26/2017 E1.00 INCH CARTER OK EMERGENCY MNGR
0700 PM HAIL 8 S SEMINOLE 35.11N 96.68W
03/26/2017 E1.00 INCH SEMINOLE OK TRAINED SPOTTER
0700 PM HAIL LONE GROVE 34.18N 97.26W
03/26/2017 E1.75 INCH CARTER OK BROADCAST MEDIA
0703 PM HAIL HEALDTON 34.23N 97.49W
03/26/2017 E1.00 INCH CARTER OK EMERGENCY MNGR
&&
JPIKELocal storm report, Mar 26, 7:08 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
708 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 1 S ADA 34.76N 96.68W
03/26/2017 E1.75 INCH PONTOTOC OK PUBLIC
&&
JPIKELocal storm report, Mar 26, 7:23 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
723 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TORNADO 3 E ADA 34.77N 96.63W
03/26/2017 PONTOTOC OK TRAINED SPOTTER
&&
JPIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:04 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Johnston, Murray, Pontotoc | 41 min |
| Mar 26, 7:05 PM CDT | Special Weather Statement | OUN | Love | 25 min |
| Mar 26, 7:07 PM CDT | Tornado Warning | OUN | Pontotoc | 23 min |
| Mar 26, 7:21 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 39 min |
| Mar 26, 7:23 PM CDT | Tornado Warning | OUN | Pontotoc | 37 min |
| Mar 26, 7:26 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc | 49 min |
| Mar 26, 7:36 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Murray, Pontotoc, Pottawatomie | 39 min |
| Mar 26, 7:41 PM CDT | Tornado Warning | OUN | Love, Marshall | 34 min |
| Mar 26, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 46 min |
| Mar 26, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Pottawatomie, Seminole | 45 min |
| Mar 26, 8:04 PM CDT | Special Weather Statement | OUN | Grant | 26 min |
| Mar 26, 8:11 PM CDT | Severe Thunderstorm Warning | OUN | McClain, Pontotoc, Pottawatomie | 34 min |
| Mar 26, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 45 min |
| Mar 26, 8:16 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 29 min |
| Mar 26, 8:19 PM CDT | Tornado Warning | OUN | Hughes | 26 min |
| Mar 26, 8:30 PM CDT | Special Weather Statement | OUN | Johnston | 30 min |
| Mar 26, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 49 min |
| Mar 26, 8:45 PM CDT | Special Weather Statement | OUN | Seminole | 30 min |
| Mar 26, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Marshall | 49 min |
| Mar 26, 9:00 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 32 min |
| Mar 26, 9:32 PM CDT | Special Weather Statement | OUN | Kay | 28 min |
| Mar 26, 9:44 PM CDT | Special Weather Statement | OUN | Atoka | 31 min |
| Mar 26, 10:11 PM CDT | Special Weather Statement | OUN | Kay | 34 min |
| Mar 26, 10:44 PM CDT | Special Weather Statement | OUN | Kay | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.